Acquired factor VIII inhibitor and lupus anticoagulant presenting with prolonged aPTT: a case report

Haematology; Oncology
Case Report
10.1102/1470-5206.2010.0005
10
19-24
Acquired factor VIII inhibitor and lupus anticoagulant presenting with prolonged aPTT: a case report

Acquired factor VIII inhibitor is a rare occurrence and may cause severe bleeding by interfering with the coagulation cascade. We report an interesting case of a 59-year-old white man with an acquired factor VIII inhibitor and lupus anticoagulant. Clinical findings included large hemorrhagic areas of the extremities, a prolonged activated partial thrombin time (aPTT) that did not correct with mixing studies and an elevated Bethesda assay. Treatment consisted of high-dose steroids with a tapering dosage. An acquired factor inhibitor should be considered in patients presenting with a prolonged aPTT that does not correct with mixing studies.

application/pdf iconView article
64.25 KB

Editor-in-Chief

Frank Cross
Consultant Vascular and General Surgeon
The London Clinic, UK

Editors

Neil Barnes
Consultant Physician
Barts Health NHS Trust, London, UK
Ali Jawad
Professor of Rheumatology
Barts Health NHS Trust, London, UK

Join our newsletter

* indicates required

view counter
view counter
view counter
view counter
view counter